MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight & ethnicity: unknown, not provided.Date of event is unknown.Best estimate would be between (b)(6) 2021.The intraocular lens (iol) is not returning for evaluation as it was discarded; therefore, failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Note: the device was manufactured at the (b)(4) site which has been closed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis multifocal intraocular lens (iol) was explanted from the patient's operative eye due to poor vision at distance and near/poor reading and blurry at distance.Patient did not like the quality of vision and could not perform duties at work.The exchange of lens was performed by another surgeon.The patient visual acuity (va) pre-operative (op) was 20/60 and post-op is at 20/30.Another johnson & johnson lens (diu model and unknown diopter) was implanted as a replacement.There was no vitrectomy, incision enlargement, or sutures required.The patient outcome was not provided.The customer indicated that the lens will not be returned.No further information was available.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key12375709
Report Number2020664-2021-07075
Device Sequence Number14470074
Product Code MFK
UDI-Device Identifier05050474560628
UDI-Public(01)05050474560628(17)220711
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0175
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2021
Initial Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;